MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H4: the lot number remains unknown; therefore, the manufacture date and expiration date are also unknown.
 
Event or Problem Description
It was reported the coil unraveled outside of the target location requiring removal using a snare.This embold fibered detachable coil system 14 x 30 was selected for splenic artery embolization to treat an aneurysm.On (b)(6) 2023, the coil unraveled/stretched when being retracted during placement; however, it was thought to be fully contained within the splenic artery.On (b)(6) 2023, image revealed the coil extended from splenic artery down the aorta and into the iliac artery.On (b)(6) 2023, an additional procedure was performed to remove unraveled coil portion.The unraveled portion was separated into fragments and then removed using a snare.On that same day, a follow-up ct showed no residual fragments in aorta/iliac.On (b)(6) 2023, additional imaging confirmed the remaining coil was only in the intended splenic artery.No patient complications were reported.
 
Additional Manufacturer Narrative
D4, h4: the lot number remains unknown; therefore, the manufacture date and expiration date are also unknown.Device eval by manufacturer: the damaged coil sections of the embold fibered detachable coil system 14 x 30 were returned for analysis (no other embold components were returned).The returned pieces were approximately 8 cm and 30 cm long.Microscopic analysis was conducted, which revealed that both sections of the coil were severely stretched and broken for removal.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The complaint was confirmed for stretching and difficultly withdrawing due to the damage observed on the coil.
 
Event or Problem Description

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18034049
Report Number2124215-2023-60049
Device Sequence Number20668660
Product Code KRD
UDI-Device Identifier08714729983705
UDI-Public08714729983705
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown